Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

What causes pain in ovaries with red blood discharge?

User rating for this question
Very Good
Answered by

Infectious Diseases Specialist
Practicing since : 1973
Answered : 546 Questions
Hello, I am a 20 yr. old female. I am a virgin, not sexually active in any way, and I am not on birth control. My period ended on the 19th (today is the 24th) and I am not irregular. For the past few weeks, my ovaries have been painful and uncomfortable. Especially while lying down or using my abdominal muscles, my ovaries were very painful. Not at the same time, but individually at different times. Last night, I discovered a very bright red blood discharge while wiping after urinating. It wasn't menstrual blood, which is darker. This was very bright red. I hate to put this in here, but I had an uncomfortable bowel movement just before I discovered this, in case the flexing of the muscles involved there might play into this in any way. Also, recently, even after I shower, I have a very strong fishy scent in my vaginal area, enough that I can smell it during the day. Can you give me any help with what this might be?
Posted Thu, 13 Feb 2014 in Vaginal and Uterus Health
Answered by Dr. Fatbardha Sejdini 1 hour later
Brief Answer: Vaginal fungal/urinary tract infections... Detailed Answer: Hi, Thanks for your query. The painful/uncomfortable ovaries you experienced together with red blood discharge while wiping after urination could be related to any vaginal or urinary tract infection. As you are not sexually active, then, I suggest to run only a urine analysis and complete blood profile together with abdominal ultrasound. If urine infection is determined, you must need a course of oral antibiotics. Please have an appointment with your physician to start prescription medicine. Please take not not to run vaginal swab test and/or transvaginal ultrasound as long as you are virgin. Next, the painful ovaries could also be related to any cysts, however, the abdominal echo will determine it. The fishy smell from your vagina is a sign of candida (fungal) infection of the vagina. As you are still virgin, you should not apply vaginal suppositories or applicators. Instead, you should start taking oral anti-fungal meds (i.e. itraconazole/fluconazole) together with clotrimazole cream (externally) on vagina. You are also mentioning to have problems with hard bowel movements (constipation). I'd advise to: - drink more water - take otc lactulose, senna and probiotics to soften the stool and help ease bowel movements - antifungal drugs will help clear intestinal candida infection too if present If no improvement, a further evaluation with GI specialist is needed. Hope it was of help! Dr.Bardha
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor